MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009665
Medical Device Problem Codes Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a moderate to heavy calcified anterior tibial artery.The hi-torque balance middleweight universal ii guide wire was placed in the vessel and an unspecified balloon was used for support.During removal of the balloon the guide wire separated 30-40cm from the distal tip and the separated portion was seen in the patient.The detached separated portion was removed via snare.Another device was used to successfully complete the procedure.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported material too soft / flexible could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.It was reported that the wire required stabilization during use (material too soft / flexible).In this case, analysis of the returned wire noted a kink on the nitinol core.A kink in the core could impact a wires maneuverability within the anatomy, possibly contributing to the reported stabilization issue.Additionally, a kink on the core would impact a balloon catheters clearance when moving over the wire, contributing to an interaction between the devices.It was reported that an interaction between the wire and catheter resulted in a wire separation.Analysis confirmed the separation at the hypotube.The separation face was jagged and angular, suggesting the wire was manipulated at a kink or bend.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20087040
Report Number2024168-2024-10139
Device Sequence Number7599517
Product Code DQX
UDI-Device Identifier08717648118722
UDI-Public(01)08717648118722(17)241231(10)3012771
Combination Product (Y/N)N
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1009665
Device Catalogue Number1009665
Device Lot Number3012771
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight87 KG
Patient EthnicityHispanic
Patient RaceWhite